MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY DUAL ARTICULATING HEADREST

STERIS CORPORATION - MONTGOMERY DUAL ARTICULATING HEADREST
Model Number BF754
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee inadvertently pinched their fingers between the headboard and end rail on their dual articulating headrest assembly when attempting to remove the headrest from the table.The employee's fingers were released, and the employee was sent to the emergency department.The user facility did not disclose if medical treatment was administered.Report of procedure delay.
 
Additional Manufacturer Narrative
Steris has requested the dual articulating headrest assembly be returned for evaluation.At the time of the reported event, the dual articulating headrest assembly was being utilized with a steris 5095 surgical table.The 5095 surgical table operator manual states, (1) "warning-pinching hazard: pinch points are created during tabletop articulation.Become familiar with all pinch points prior to operating the table.To avoid serious injury, keep limbs, fingers and other body areas clear of all pinch points when positioning the table.When manually positioning table sections, stay clear of potential pinching hazards." steris has offered in-service training on the proper use and operation of the 5095 surgical table and dual articulating headrest assembly; however, we are awaiting a response.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
Steris has made multiple attempts to facilitate the return of the dual articulating headrest assembly subject of the reported event however, the user facility has not responded.Steris performed in-service training with user facility personnel on the proper use and operation of the 5095 surgical table and dual articulating headrest assembly.No additional issues have been reported.

Brand Name
DUAL ARTICULATING HEADREST
Common Device Name
HEADREST
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key17826575
Report Number1043572-2023-00142
Device Sequence Number14038996
Product Code HBM
UDI-Device Identifier00724995197643
UDI-Public00724995197643
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF754
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown